Alert archive / Minnesota / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 37, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at May 8, 2014, 3:41 PM CDT for Mower County, Olmsted County, Minnesota. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2014, 3:41 PM CDT (20:41 UTC)
- Expired
- May 8, 2014, 4:30 PM CDT
- In force
- 49 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Mower County, MN, Olmsted County, MN
The radar
The La Crosse radar (KARX), 100 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 3:51 PM CDT | HAIL 1 | Stewartville, MN | |
| May 8, 4:04 PM CDT | HAIL 0.88 | Chester, MN | TIME ESTIMATED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
897
WUUS53 KARX 082041
SVRARX
MNC099-109-082130-
/O.NEW.KARX.SV.W.0037.140508T2041Z-140508T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
341 PM CDT THU MAY 8 2014
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN MOWER COUNTY IN SOUTHEAST MINNESOTA...
OLMSTED COUNTY IN SOUTHEAST MINNESOTA...
* UNTIL 430 PM CDT
* AT 340 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES SOUTH OF
ROCHESTER...OR 11 MILES NORTHWEST OF SPRING VALLEY...MOVING
NORTHEAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
ROCHESTER AND EYOTA AROUND 405 PM CDT.
ELGIN AROUND 420 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
MARION...HIGH FOREST...DOUGLAS...ROCK DELL AND VIOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4419 9267 4419 9232 4411 9232 4411 9209
4408 9208 4385 9243 4385 9245 4371 9245
4374 9267
TIME...MOT...LOC 2040Z 211DEG 33KT 4383 9250
HAIL...1.00IN
WIND...<50MPH
$$
SHEA4 follow-up statements
193
WWUS53 KARX 082058
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
358 PM CDT THU MAY 8 2014
MNC099-082105-
/O.CAN.KARX.SV.W.0037.000000T0000Z-140508T2130Z/
MOWER MN-
358 PM CDT THU MAY 8 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MOWER COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4419 9267 4419 9232 4411 9232 4411 9209
4408 9208 4385 9243 4385 9245 4383 9245
4383 9259
TIME...MOT...LOC 2055Z 211DEG 33KT 4396 9240
$$
MNC109-082130-
/O.CON.KARX.SV.W.0037.000000T0000Z-140508T2130Z/
OLMSTED MN-
358 PM CDT THU MAY 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR OLMSTED COUNTY...
AT 355 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
STEWARTVILLE...MOVING NORTHEAST AT 40 MPH. LAW ENFORCEMENT AT
STEWARTVILLE REPORTED HAIL ABOUT THE SIZE OF DIMES AND NICKELS.
HAZARD...1 INCH HAIL.
SOURCE...LAW ENFORCEMENT.
IMPACT...DAMAGE TO ROOFS AND CARS.
THIS SEVERE STORM WILL BE NEAR...
SOUTHEAST ROCHESTER AROUND 405 PM.
EYOTA AROUND 410 PM CDT.
ELGIN AROUND 420 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
MARION...HIGH FOREST...DOUGLAS...VIOLA AND CHESTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4419 9267 4419 9232 4411 9232 4411 9209
4408 9208 4385 9243 4385 9245 4383 9245
4383 9259
TIME...MOT...LOC 2055Z 211DEG 33KT 4396 9240
0.75IN
<50MPH
$$
SHEA797
WWUS53 KARX 082108
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
408 PM CDT THU MAY 8 2014
MNC109-082130-
/O.CON.KARX.SV.W.0037.000000T0000Z-140508T2130Z/
OLMSTED MN-
408 PM CDT THU MAY 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHEASTERN OLMSTED COUNTY...
AT 407 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ROCHESTER...
MOVING NORTHEAST AT 35 MPH. QUARTER SIZED HAIL WAS REPORTED IN
STEWARTVILLE BY THE PUBLIC...RELAYED BY LOCAL MEDIA.
HAZARD...QUARTER SIZE HAIL.
SOURCE...PUBLIC.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THIS SEVERE STORM WILL BE NEAR...
ELGIN AROUND 420 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
MARION...VIOLA...CHESTER...I 90 EXIT 218 AND HIGHWAY 42 AND COUNTY 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4419 9232 4411 9232 4411 9209 4408 9208
4392 9237 4395 9246 4416 9234
TIME...MOT...LOC 2107Z 213DEG 30KT 4402 9232
HAIL...1.00IN
WIND...<50MPH
$$
SHEA576 WWUS53 KARX 082116 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 416 PM CDT THU MAY 8 2014 MNC109-082130- /O.CON.KARX.SV.W.0037.000000T0000Z-140508T2130Z/ OLMSTED MN- 416 PM CDT THU MAY 8 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR EAST CENTRAL OLMSTED COUNTY... AT 415 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTHEAST OF ROCHESTER...MOVING NORTHEAST AT 40 MPH. HAIL HAD BEEN FALLING WITH THIS STORM BETWEEN STEWARTVILLE AND THE FAR SOUTHEAST SIDE OF ROCHESTER. HAZARD...QUARTER SIZE HAIL. SOURCE...PUBLIC. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEAST OLMSTED COUNTY...INCLUDING THE FOLLOWING LOCATIONS...VIOLA... HIGHWAY 42 AND COUNTY 9...CARLEY STATE PARK AND LITTLE VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4411 9232 4411 9209 4408 9208 4397 9229 TIME...MOT...LOC 2115Z 211DEG 33KT 4409 9226 HAIL...1.00IN WIND...<50MPH $$ SHEA
582
WWUS53 KARX 082124
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
424 PM CDT THU MAY 8 2014
MNC109-082133-
/O.EXP.KARX.SV.W.0037.000000T0000Z-140508T2130Z/
OLMSTED MN-
424 PM CDT THU MAY 8 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEAST OLMSTED COUNTY
WILL EXPIRE AT 430 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THIS THUNDERSTORM. AND ADDITIONAL STRONG
STORMS ARE CROSSING THROUGH THE NORTH HALF OF THE COUNTY...FROM
DOWNTOWN ROCHESTER TO ORONOCO.
LAT...LON 4411 9232 4411 9209 4408 9208 4397 9229
TIME...MOT...LOC 2121Z 211DEG 33KT 4409 9226
$$
SHEAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 2:41 PM CDT, 1 hour earlier.
Area forecast discussion, May 8, 2:41 PM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 241 PM CDT THU MAY 8 2014 .SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT) ISSUED AT 241 PM CDT THU MAY 8 2014 MAIN FORECAST CONCERNS THIS PERIOD...SHRA/TSRA/SEVERE CHANCES THRU THIS EVENING...LINGERING -SHRA CHANCES FRI...TEMPERATURES. 18Z DATA ANALYSIS HAD A 1000MB LOW OVER NORTHEAST NEB WITH A TROUGH NORTHEAST INTO NORTHWEST WI AND WARM FRONT ARCING EAST ACROSS NORTHERN IA INTO SOUTHERN WI. WARM FRONT CONTINUES TO SEPARATE TO DISTINCT AIRMASSES...70S WITH DEW POINTS IN THE 60S SOUTH OF THE WARM FRONT...60S WITH DEW POINTS IN THE 50S. SB CAPE SOUTH OF THE FRONT IN THE 1500-2500 J/KG RANGE...ELEVATED 500-1000 J/KG NORTH OF THE WARM FRONT. AREA WSR-88D/S SHOWING CONVECTION DEVELOPING/ EXPANDING ACROSS THE SOUTH HALF OF IA...WITH/AHEAD OF SHORTWAVE ENERGY LIFTING UP THE EAST SIDE OF THE MID LEVEL LONG WAVE TROUGH. 08.12Z MODELS GENERALLY INITIALIZED WELL. GFS AGAIN ABOUT 5F HIGH WITH SFC DEW POINTS IN THE MOISTURE PLUME COMING NORTH THRU THE MID MS VALLEY. SOLUTIONS CONVERGING ON A TIGHT COMPROMISE CONSENSUS OF THE EARLIER RUNS AS THE TROUGHING/ENERGY OVER THE ROCKIES/PLAINS LIFTS NORTHEAST THRU THE UPPER MIDWEST TONIGHT THRU FRI NIGHT. STILL SOME LOWER LEVEL DETAIL DIFFERENCES ON CONVECTION EVOLUTION THRU THIS EVENING...BUT AFTER THAT SOLUTIONS QUITE SIMILAR FOR LATER TONIGHT THRU FRI NIGHT AS COOLER/DRIER AIR SPREADS IN BEHIND THE PASSING LOW/COLD FRONT. FCST CONFIDENCE GENERALLY GOOD FOR TONIGHT THRU FRI NIGHT. FOR THE SHORT TERM...AS OF EARLY THIS AFTERNOON...CONVECTIVE SCENARIO FOR LATER THIS AFTERNOON/THIS EVENING REMAINS IN QUESTION. MAIN FOCUS FOR TSRA DEVELOPMENT REMAINS WESTERN IA/SOUTHWEST MN...NEAR THE SFC LOW/TROUGH/FRONTS AND CLOSER TO THE STRONGER SHORTWAVE LIFTING TOWARD EASTERN SD. SHRA/TSRA DEVELOPING/SPREADING NORTH ACROSS IA...ALONG WITH THE CLOUD COVER CONSUMING/LIMITING CAPE EARLY THIS AFTERNOON AND MUDDYING THE TSRA/SEVERE EVOLUTION FOR LATER THIS AFTERNOON/EVENING. LOWER LEVEL CONVERGENCE/FORCING WOULD POINT TO A LINE OF STRONG/SEVERE TSRA DEVELOPING IN WESTERN IA/SOUTHWEST MN THEN LIFTING NORTHEAST ACROSS MN/IA/WI IN THE 21Z-04Z TIME-FRAME. STRONGEST 0-6KM BULK SHEAR OF 30-60KTS IS OVER THE WEST PORTIONS OF THE FCST AREA THIS AFTERNOON AND NORTHWEST PORTIONS OF THE FCST AREA THIS EVENING. SWODY1 SEEMS TO HAVE THE THREATS/RISKS LAYED OUT WELL...BASED ON CONVECTION LIFTING NORTH ACROSS IA NOT INTERFERING TOO MUCH. WILL STAY THE COURSE WITH HIGHEST SHRA/TSRA CHANCES LATER THIS AFTERNOON/EVENING WITH WHAT SHOULD BE A LINE OF CONVECTION MOVING EAST/NORTHEAST ACROSS THE FCST AREA WITH/AHEAD OF THE SFC- 850MB TROUGH/COLD FRONT. SEE SWODY1 FOR MORE DETAILS ON THE SEVERE THREATS THRU THIS EVENING. 925-850MB COLD ADVECTION/DRYING SPREAD RATHER QUICKLY ACROSS THE FCST AREA LATE THIS EVENING/OVERNIGHT AS THE SFC-850MB LOW LIFTS INTO NORTHEAST MN. PW VALUES OF 1 TO 1.5 INCHES AT 00Z FRI ARE HALF THAT BY 12Z FRI. THIS AND PASSAGE OF THE SFC-850MB TROUGH/FRONT SWEEP THE BULK OF THE SHRA/TSRA EAST AND OUT OF THE FCST AREA BY 12Z FRI. ONLY SOME SMALL LINGERING -SHRA CHANCES IN THE EAST/NORTH ENDS OF THE FCST AREA BY 12Z FRI. A SECONDARY SHORTWAVE TO LIFT ACROSS THE AREA FRI AFTERNOON ALONG WITH SOME 850-700MB WRAP-AROUND/ DEFORMATION BAND MOISTURE. DEEPEST OF THIS MOISTURE ACROSS THE NORTH END OF THE FCST AREA...WITH STEEP LOW LEVEL LAPSE RATES AND WEAK INSTABILITY TO ABOUT 750MB. CONTINUED THE SMALL -SHRA CHANCES ACROSS MAINLY THE NORTHEAST 1/3 OF THE FCST AREA THRU FRI AFTERNOON...WHICH BLENDS WELL WITH NEIGHBORING GRIDS. LOSS OF DIURNAL HEATING AND PASSING OF THE SECOND SHORTWAVE QUICKLY PUTS AN END TO THIS AND LEFT FRI NIGHT DRY AS HIGH PRESSURE AND SHORTWAVE RIDGING ALOFT BUILD INTO THE REGION. A COOLER PERIOD TONIGHT THRU FRI NIGHT AS A COOL 925MB AIRMASS SETTLES OVER THE REGION. WINDS/CLOUDS TO KEEP LOWS TONIGHT ABOVE NORMAL. BELOW NORMAL HIGHS FRI UNDER THE COOL 925MB AIRMASS. BELOW NORMAL LOWS FRI NIGHT UNDER MOSTLY CLEAR SKIES/LIGHT WINDS. USED THE MODEL/ENSEMBLE CONSENSUS LOWS/HIGHS FOR TONIGHT THRU FRI NIGHT. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 241 PM CDT THU MAY 8 2014 MAIN FORECAST CONCERNS FOR SAT THRU SUN NIGHT...SHRA/TSRA CHANCES THRU THE PERIOD AS MORE TROUGHING/SHORTWAVES TAKE AIM AT THE UPPER MIDWEST. DECENT AGREEMENT AMONG THE 08.12Z MODELS CONTINUES SAT AS THE NEXT STRONGER SHORTWAVE TRACKS INTO MN BY LATE IN THE DAY. IMPROVING CONSENSUS FOR RISING HGTS/SHORTWAVE RIDGING TO BUILD ACROSS THE UPPER MIDWEST LATER SAT/SAT NIGHT...AHEAD OF THE NEXT STRONG/LONG WAVE TROUGH TO DIG INTO THE WESTERN CONUS. TREND CONTINUES STRONGER WITH THIS NEXT TROUGHING INTO THE ROCKIES SAT NIGHT/SUN THEN EJECTING INTO THE WESTERN PLAINS SUN NIGHT. SHORTWAVE RIDGE AXIS THAT BUILDS OVER THE REGION SAT NIGHT QUICKLY MOVES EAST SUN...WITH THE REGION ALREADY UNDER THE INFLUENCE OF SOUTHWEST FLOW ALOFT AHEAD OF THE NEXT TROUGH FOR SUN AFTERNOON/NIGHT. WITH RUN-TO-RUN CONSISTENCY AND THE IMPROVING CONSENSUS...SAT THRU SUN NIGHT FCST CONFIDENCE IS AVERAGE TO GOOD. BREAK BETWEEN SYSTEMS FRI NIGHT INTO SAT IS BRIEF. THE NEXT SHORTWAVE INTO MN LATER SAT QUICKLY SPREADS INCREASING LOWER LEVEL THERMO-DYNAMIC FORCING/LIFT AND INCREASING MOISTURE/THETA-E CONVERGENCE INTO THE FCST AREA THRU THE DAY ON SAT. INITIAL MOISTURE/LIFT GOES INTO SATURATION SAT MORNING...WITH INCREASING SHRA CHANCES INTO SAT AFTERNOON/EVENING AS THE DEEPEST MOISTURE/ STRONGER OF THE LIFT MOVES ACROSS. CARRIED HIGHEST RAIN CHANCES LATER SAT AFTERNOON/EVENING...THE LOWER LATER SAT NIGHT BEHIND THE SFC-850MB TROUGH AXIS. INDICATIONS FOR 250 TO AS MUCH AS 1K J/KG MU CAPE INTO THE AREA AT 00Z SUN SO CONTINUED TSRA MENTION FOR MUCH OF THE FCST AREA SAT AFTERNOON/EVENING. NEXT BREAK BETWEEN SYSTEMS IS ALSO RATHER BRIEF LATER SAT NIGHT/SUN MORNING. WITH THE PROGRESSIVE AND ACTIVE FLOW...THE UPPER MIDWEST IS BACK UNDER SOUTHWEST FLOW ALOFT SUN AFTERNOON/NIGHT...AHEAD OF STRONG MID LEVEL TROUGHING SWINGING THRU THE CENTRAL/SOUTHERN ROCKIES. INCREASING MOISTURE/ LIFT/INSTABILITY QUICKLY SPREAD BACK INTO THE FCST AREA FOR SUN AFTERNOON/NIGHT. PW VALUES IN THE 1 INCH PLUS RANGE BY 00Z MON... AHEAD OF THE NEXT STRONGER SHORTWAVE AND SFC-850MB LOW LIFTING NORTHEAST TOWARD/INTO THE UPPER MIDWEST SUN NIGHT. RAISED SHRA/TSRA CHANCES INTO THE 35-55 PERCENT RANGE SUN AFTERNOON AND 55-70 PERCENT RANGE SUN NIGHT. SOME LOCALLY HEAVY RAINS POSSIBLE SUN NIGHT... DEPENDING ON WHERE THE SFC LOW TRACKS/SFC BOUNDARIES SET UP. DUE TO SOME UNCERTAINTIES WITH WHAT WOULD BE TIMING OF SHRA/TSRA IN/AROUND THE AREA AND CLOUD COVER...USED THE MODEL/ENSEMBLE CONSENSUS HIGHS/ LOWS FOR SAT THRU SUN NIGHT. FOR MONDAY THROUGH THURSDAY.../DAYS 4 TO 7/... MAIN FORECAST CONCERNS THIS PERIOD...SHRA/TSRA CHANCES/RAIN AMOUNTS MON/MON NIGHT...SHRA CHANCES/COOLER TEMPS TUE-THU. MEDIUM RANGE MODEL RUNS OF 08.00Z AND 08.12Z ALL SHOW THE SCENARIO OF STRONG TROUGHING MOVING INTO THE CENTRAL CONUS MON. GFS REMAINS FASTER THAN ECMWF/CAN-GEM. GOOD CONSENSUS FOR THE STRONG TROUGHING TO THEN VERY SLOWLY MOVE INTO/ACROSS THE MID/UPPER MS VALLEY TUE THRU THU...WITH CAN-GEM THE SLOWER/STRONGER OUTLIER BY WED. OVERALL TREND IS SLOWING AND STRONGER WITH THE MID CONUS TROUGHING NEXT WEEK. EVEN WITH SOME DIFFERENCES AMONG THE MODELS FOR MON-THU THE SENSIBLE WEATHER OUTCOMES ARE MORE SIMILAR THAN ONE WOULD USUALLY EXPECT. DAY 4-7 FCST CONFIDENCE IS AVERAGE WITH RAIN CHANCES THRU THE PERIOD BUT GOOD FOR BELOW NORMAL TEMPS FOR TUE-THU. EVEN WITH THE DIFFERENCES ON PROGRESSION OF THE LONG-WAVE TROUGH ON MON...GOOD CONSENSUS FOR A STRONG PIECE OF ENERGY TO BE LIFTING NORTHEAST ACROSS THE UPPER MIDWEST MON/MON NIGHT. RATHER STRONG SFC LOW PROGGED TO ACCOMPANY THIS SHORTWAVE NORTHEAST ACROSS THE REGION MON. WITH PW VALUES OF AN INCH OR MORE...SHRA/TSRA CHANCES IN THE 40-65 PERCENT RANGE MON/MON NIGHT LOOK GOOD. POTENTIAL FOR 1 TO 2 INCHES OF RAIN FROM LATER SUN NIGHT THRU MON NIGHT. COLDER AIR POURS IN FOR TUE THRU THU AS THE THE NORTHERN STREAM PORTION OF THE MID LEVEL TROUGH SETTLES INTO THE UPPER MIDWEST. 850MB TEMPS FALL TO A FEW DEGREES EITHER SIDE OF 0C FOR MUCH OF TUE- THU...SOME 1 TO 2 STANDARD DEVIATIONS BELOW NORMAL. AFTER MORE NORMAL EARLY MAY TEMPS THROUGH THE WEEKEND...TEMPS FOR TUE-THU TREND AROUND 10F BELOW NORMAL. WITH THIS COLD CORE OF AIR ALOFT... STEEP LOW-MID LEVEL LAPSE RATE AND SHORTWAVES ROTATING THRU THE TROUGH WITH ROUNDS OF INCREASED MOISTURE/FORCING...SMALL -SHRA CHANCES MUCH OF THE TUE-THU PERIOD REASONABLE FOR NOW. GIVEN THE TIMING/DETAIL UNCERTAINTIES...DID NOT STRAY MUCH FROM THE MODEL/ ENSEMBLE CONSENSUS HIGHS/LOWS AND RAIN CHANCES FOR DAYS 4-7. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1157 AM CDT THU MAY 8 2014 WARM FRONT CURRENTLY DRAPED ACROSS THE MN/IA BORDER AND WILL CONTINUE TO LIFT NORTHWARD...PAST KRST/KLSE IN THE NEXT FEW HOURS GIVING WAY TO SOUTHERLY FLOW. INCREASE IN MOISTURE AND LIFT ASSOCIATED WITH LOW PRESSURE TO THE SOUTHWEST WILL RESULT IN WIDESPREAD SHOWERS AND THUNDERSTORMS LATER THIS AFTERNOON THROUGH TONIGHT. AT THIS TIME...GREATER CONFIDENCE FOR IMPACTS TO KRST LOOK TO BE FROM 21Z TO 02Z...AND 23Z THROUGH 04Z AT KLSE. FOR NOW...KEEPING MVFR VISIBILITY AND LOW END VFR CEILINGS...BUT WILL UPDATE AS CONVECTION FIRES UP TO THE WEST AND SOUTH. COLD FRONT IS SLATED TO COME THROUGH OVERNIGHT INTO EARLY FRIDAY MORNING. WRAP AROUND MVFR CLOUDS ALONG WITH GUSTY WEST TO NORTHWEST WINDS WILL PREVAIL FOR FRIDAY. && .HYDROLOGY... ISSUED AT 241 PM CDT THU MAY 8 2014 FLOODING CONTINUES ALONG THE MISSISSIPPI RIVER...WITH LOCATIONS CRESTING BETWEEN GENOA AND LANSING. SHOWERS AND THUNDERSTORMS TODAY WILL PRODUCE ANYWHERE FROM A HALF INCH TO ONE INCH OF RAIN. THIS WILL LIKELY SLOW THE FALL FOR LOCATIONS NORTH OF MCGREGOR...AND MAY INCREASE CRESTS SLIGHTLY SOUTH OF MCGREGOR. POTENTIAL FOR 1 TO 2 INCHES OF RAINFALL FROM LATE SUN NIGHT THRU MON EVENING. THIS COULD HAVE ADDITIONAL IMPACTS AND PRODUCE ADDITIONAL RISES ON AREA RIVERS ALREADY RUNNING HIGH FROM THE ABOVE AND MUCH ABOVE NORMAL RAINS OF APRIL. CHECK OUT THE LATEST HYDROLOGIC STATEMENTS FOR THE DETAILS. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...RRS LONG TERM....RRS AVIATION.....ZT HYDROLOGY....RRS
Hazardous weather outlook, May 8, 3:24 PM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 324 PM CDT THU MAY 8 2014 IAZ008>010-018-019-029-MNZ086-087-094-095-092030- MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-DODGE-OLMSTED- MOWER-FILLMORE- 324 PM CDT THU MAY 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA AND SOUTHEAST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THE FIRST ROUND OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE THROUGH THE AREA THROUGH LATE THIS AFTERNOON. THERE WILL LIKELY BE A LULL IN THE ACTIVITY FOR A FEW HOURS ONCE THEY PASS...BUT ADDITIONAL STORMS ARE EXPECTED TO DEVELOP LATER THIS EVENING. ALL OF THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL THUNDERSTORMS ARE POSSIBLE FROM SATURDAY THROUGH MONDAY NIGHT. IT IS TOO EARLY TO DISCERN THE SEVERE WEATHER POTENTIAL WITH ANY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED AT THIS TIME. IAZ011-030-MNZ079-088-096-WIZ032-033-041-053-054-061-092030- ALLAMAKEE-CLAYTON-WABASHA-WINONA-HOUSTON-BUFFALO-TREMPEALEAU- LA CROSSE-VERNON-CRAWFORD-GRANT- 324 PM CDT THU MAY 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...SOUTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE LIKELY LATER THIS AFTERNOON INTO THE EVENING HOURS. THE GREATEST TIMING LOOKS TO BE FROM 4 PM THROUGH MID EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...BUT AN ISOLATED TORNADO IS ALSO POSSIBLE. FLOOD WARNINGS REMAIN IN EFFECT FOR SEVERAL LOCATIONS ALONG THE MISSISSIPPI RIVER. CHECK THE LATEST HYDROLOGIC INFORMATION FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL THUNDERSTORMS ARE POSSIBLE FROM SATURDAY THROUGH MONDAY NIGHT. IT IS TOO EARLY TO DISCERN THE SEVERE WEATHER POTENTIAL WITH ANY OF THESE STORMS. FLOOD WARNINGS WILL CONTINUE FOR SEVERAL LOCATIONS ALONG THE MISSISSIPPI RIVER INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED AT THIS TIME. WIZ017-029-034-042>044-055-092030- TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-RICHLAND- 324 PM CDT THU MAY 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN INTO NORTH CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A ROUND OF THUNDERSTORMS IS EXPECTED THIS EVENING THROUGH TONIGHT. SOME OF THE STORMS COULD BE SEVERE...WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. THE GREATEST THREAT LOOKS BE FROM 6 PM UNTIL MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL THUNDERSTORMS ARE POSSIBLE FROM SATURDAY THROUGH MONDAY NIGHT. IT IS TOO EARLY TO DISCERN THE SEVERE WEATHER POTENTIAL WITH ANY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED AT THIS TIME. ZT
In the hours before
Special weather statement, May 8, 2:00 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
200 PM CDT THU MAY 8 2014
IAZ008-MNZ086-094-082030-
MITCHELL-DODGE-MOWER-
200 PM CDT THU MAY 8 2014
...A LINE OF STRONG STORMS TO IMPACT PARTS OF THE AREA...
AT 200 PM CDT...A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDED
FROM SOUTHERN MINNESOTA INTO NORTHERN IOWA...MAINLY WEST OF
INTERSTATE 35. THESE STORMS WILL MOVE NORTHEAST AT ABOUT 45
MPH...AND COULD IMPACT PARTS OF THE AREA IN THE NEXT HOUR OR TWO.
THESE STORMS WOULD BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS IF THEY MAINTAIN THE SAME INTENSITY. NOW IS THE TIME TO
PREPARE FOR THESE THREATS.
LOCATIONS POSSIBLY MPACTED INCLUDE...
AUSTIN...OSAGE...DODGE
CENTER...MANTORVILLE...KASSON...HAYFIELD... GRAND MEADOW...ST.
ANSGAR...ADAMS...WEST CONCORD...BROWNSDALE...
LYLE...CLAREMONT...STACYVILLE...ROSE CREEK...RAMSEY...LANSING...
WASIOJA...CONCORD AND RACINE.
LAT...LON 4420 9270 4383 9269 4383 9245 4360 9245
4321 9292 4321 9302 4419 9305
TIME...MOT...LOC 1857Z 219DEG 49KT 4396 9441 4308 9376
ZTSpecial weather statement, May 8, 2:52 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
252 PM CDT THU MAY 8 2014
IAZ008-MNZ086-087-094-082045-
MITCHELL-OLMSTED-DODGE-MOWER-
252 PM CDT THU MAY 8 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MITCHELL...OLMSTED...
DODGE AND MOWER COUNTIES
STRONG THUNDERSTORMS WITH HEAVY RAIN AND HAIL EXTENDED FROM NEAR
OSAGE IOWA INTO THE ALBERT LEA AND WASECA AREAS OF SOUTHERN
MINNESOTA. PEA SIZE HAIL HAS ALREADY BEEN REPORTED IN PARTS OF
NORTHERN IOWA.
IF YOU LIVE IN NORTHEAST IOWA AND SOUTHEAST MINNESOTA...BE PREPARED
FOR THUNDERSTORMS THIS AFTERNOON. HAIL AND DAMAGING WIND ARE THREATS
SO MOVE INDOORS AND STAY AWAY FROM WINDOWS IF STRONGER STORMS MOVE
INTO YOUR COMMUNITY.
LAT...LON 4420 9305 4420 9275 4414 9268 4420 9268
4420 9233 4411 9232 4411 9208 4385 9209
4385 9245 4350 9245 4350 9255 4348 9256
4321 9255 4321 9302 4350 9302 4350 9296
4359 9305
TIME...MOT...LOC 1950Z 210DEG 46KT 4401 9344 4335 9273
SHEASpecial weather statement, May 8, 3:17 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
317 PM CDT THU MAY 8 2014
MNZ086-082045-
DODGE-
317 PM CDT THU MAY 8 2014
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN DODGE COUNTY...
STRONG THUNDERSTORMS WILL IMPACT THE CLAREMONT MINNESOTA AREA WITH
GUSTY WINDS AND HEAVY RAIN OVER THE NEXT HOUR.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
CLAREMONT AROUND 320 PM CDT.
DODGE CENTER AND WEST CONCORD AROUND 325 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE COUNTY ROADS 1 AND
24...CONCORD...COUNTY ROADS 20 AND 5 AND HIGHWAY 14 AND COUNTY 5.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4419 9305 4420 9272 4417 9274 4387 9303
4387 9304
TIME...MOT...LOC 2016Z 211DEG 71KT 4397 9304
SHEAThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 10:05 PM CDT | Special Weather Statement | ARX | Dodge | 55 min |
| May 8, 1:51 AM CDT | Special Weather Statement | ARX | Dodge, Mower | 54 min |
| May 8, 2:00 PM CDT | Special Weather Statement | ARX | Dodge, Mower | 90 min |
| May 8, 2:52 PM CDT | Special Weather Statement | ARX | Dodge, Mower, Olmsted | 53 min |
| May 8, 3:17 PM CDT | Special Weather Statement | ARX | Dodge | 28 min |
| May 8, 3:24 PM CDT | Severe Thunderstorm Warning | ARX | Dodge | 36 min |
| May 8, 4:29 PM CDT | Special Weather Statement | ARX | Olmsted, Wabasha | 61 min |
| May 8, 5:51 PM CDT | Special Weather Statement | ARX | Dodge, Fillmore, Mower, Olmsted, Wabasha, Winona | 54 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.